# SDR CA160118015

- Difficulty date: January 15, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Maule M-7-235B
- Aircraft time: 3,457 hours
- Engine: Lyc O540B4B5
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Casting
- Part number: ABI321600
- Condition: Broken
- Location: Tail Wheel
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE MAINTENANCE CREW FOUND THE LOWER1/2 OF THE 3200B SERIES TAIL WHEEL ON THE RUNWAY. IT HAD SEPARATED AT TAKE OFF. THE PILOT LANDED LATER AFTER BEING NOTIFIED BY THE CONTROL TOWER. THE PLANE WAS TAKEN TO MAINTENANCE WHERE IT WAS DISCOVERED THAT THE CENTRAL VERTICAL SHAFT HOLDING THE LOWER AND TOP ASSY. TOGETHER HAD SHEARED WHERE THE SHANK HAD REDUCED IN DIAMETER. THE TAIL WHEEL WAS REPAIRED AND THE AIRCRAFT RELEASED.
